MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Valvular Insufficiency/ Regurgitation (4449)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that in 2020, a 27mm trifecta gt valve was implanted.Two years post-implant, moderate transvalvular aortic regurgitation and premature valve degeneration were observed.It was noted that the patient would need close surveillance and may need further valve implant in the future.It was reported that there was no adverse event to the patient at the time of report.
 
Additional Manufacturer Narrative
An event of regurgitation two years after device implant was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.However, based on the information received, the reported regurgitation is consistent with structural valve deterioration (svd).A variety of factors may contribute to svd, including patient, biological, and implant related factors: no implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors which can result in tissue degeneration such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.) or thinning of the prosthetic leaflet tissue (predisposing to leaflet tears) also could not be confirmed as the valve was not returned for histopathological examination.Information from the field indicated it was possible that leaflet prolapse had occurred, but further imaging to confirm this was not planned.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on 26 october 2020, a 27mm trifecta gt valve was implanted.Two years post-implant, in (b)(6) 2022, echo was performed, which showed moderate transvalvular aortic regurgitation and premature valve degeneration.It was noted that the patient would need close surveillance and may need further valve implant in the future.It was reported that there was no adverse event to the patient at the time of report.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15056348
Report Number2135147-2022-00540
Device Sequence Number11967453
Product Code LWR
UDI-Device Identifier05415067018243
UDI-Public05415067018243
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2022
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-27A
Device Lot Number6503906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer10/16/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale